Skip to content

Drug interactions

Albuterol + Green tea

Severity: Minor

Albuterol and Green tea: minor interaction.

Last updated

For healthcare professionals — reference only. This page is a brief summary, not medical advice and not a substitute for official labeling or clinical judgement. Always verify before prescribing or dispensing.

Summary

Caffeine in green tea may add to the stimulant and cardiovascular effects of albuterol, causing tremor, palpitations, nervousness and tachycardia. The effect is usually modest with ordinary tea intake.

What this interaction means in plain words

Albuterol and Green tea have a small, usually unimportant interaction. Most people can take both; the pharmacist may still mention it so that any unexpected effect is recognised.

Evidence level: Low

Why it happens

Additive sympathomimetic and CNS stimulant effects of caffeine with a beta-2 agonist.

What to do

Advise patients to limit large amounts of green tea or extracts, and review symptoms such as palpitations or tremor. Reduce caffeine intake if they occur.

What to ask your pharmacist

  • Is there anything I should notice while taking both?
  • Do I need to tell my doctor at the next visit?

Bring a full list of your medicines, including over-the-counter products, supplements and herbal remedies, to every pharmacy visit.

Pro+ members

Unlock the full page

Create an account and start a Pro+ trial to unlock the full management advice for Albuterol and Green tea, the additional notes, the evidence detail and the whole-prescription interaction checker.

  • Full clinical management advice
  • Additional notes
  • Evidence detail
  • Interaction checker for a whole prescription

Try Pro+ free for 7 days on the web. No card needed.

Frequently asked questions

Can I take Albuterol with Green tea?

MediHelp rates the interaction as minor. Albuterol and Green tea have a small, usually unimportant interaction. Most people can take both; the pharmacist may still mention it so that any unexpected effect is recognised. Caffeine in green tea may add to the stimulant and cardiovascular effects of albuterol, causing tremor, palpitations, nervousness and tachycardia. The effect is usually modest with ordinary tea intake.

How serious is the interaction between Albuterol and Green tea?

MediHelp rates it minor, on a four-level scale (minor, moderate, major, contraindicated) based on published labels and references. What to do, in brief: Advise patients to limit large amounts of green tea or extracts, and review symptoms such as palpitations or tremor. Reduce caffeine intake if they occur.

What other medicines interact with Green tea?

MediHelp also lists interactions of Green tea with, for example, Adenosine, Benzphetamine, Bortezomib. The full list is on the Green tea page.

Full monographs, dosing and an interaction checker in the MediHelp app

Open the complete reference, check multi-drug interactions and use dosing tools in the MediHelp app.

Browse A–Z · Drug interactions

Get the app Sign in